Highish hematocrit, lowish ferritin, 3 months post "trt" - should i supplement iron?

CroLifter

Well-known member
Awards
3
  • First Up Vote
  • Established
  • RockStar
Wanted to ask here as my doctor says everything is alright but i do not feel well. i had pnemonia 3 months ago however my aerobic capacity is worse now then when i started training 4 weeks post exiting hospital. It seems like it is slowly deteriorating despite me maintaining my strength in the gym.
i feel like dying after heavy sets and my blood pressure is lowish even after training (110/60 1 hour post workout).

i feel like dying and sick after heavier sets and it seems like it is slowly getting worse, heart rate doesnt drop under 120 throughout the workout and overally my heart rate is up even if i do light activity like walking.
resting heart rate is normal as usual.
however spo2 seems normal even during exercise (96-98%).

my heart rate is unusually high during exercise. I have been training for 6 years and never felt like this. I feel like i am exercising at 10000 feet. i simply cant catch my breath.

i came off self prescribed TRT 3 months ago (100mg testosterone per week, 500 iu hcg 2x per week)

Also want to add that on trt my hematocrit hovered around 49%, naturally without exogenpus test it is 47%. Why is it staying this high now i dont know but i am pissed.

Had bloodwork done today

hematocrit 51.5% (41.5- 53)
hemoglobin 172 g/l (135-175)
mcv 90,3 (83-97)
mchc 336 (320-345)
platelets 180 (150-400)

iron 21 (11-32)
tibc 59 (49-72)
uibc 38 (25-54)

ferritin 45 (20-250)



i am confused. Iron is normal but ferritin seems lowish, perhaps explaining my fatigue and shortness of breath and extreme fatigue during exercise.

my doctor is useless, she writes everything off as normal. When i had pneumonia, she said i have a minor throat infection. 48 hours later i was hospitalized with resting spo2 of 89% and almost put on oxygen, iv'ed with 2 different antibiotics for progressive, potentially daedly pneumonia (doctor in the hospital was genuinely scared i was going to die).

So what do you think? Should i start supplementing with iron to get my ferritin up, to at least 80-100? Maybe that will relieve some of my fatigue and shortness of breath.

Ferritin was 60 (20-250) 3 months ago just as i was coming off trt.
Is the unusually high hemoglobin production depleting ferritin stores?
I dont remember having hematocrit this high consistently,

Appreciate your input.
 

PhoenixGamer

Member
Awards
0
Were they oral antibiotics? The dropping Ferritin is a bad sign. How are your stools? Diarrhea, soft/poorly formed, undigested food? You may have caused intestinal dysbiosis, in which case you DO NOT want to take additional iron. Iron feeds bacteria and you will make things worse. H. Pylori depletes ferritin. This happened to me. You can get a blood test to see if you have any antibodies against H. Pylori, then do a stool test to see if the infection is active.
 

CroLifter

Well-known member
Awards
3
  • First Up Vote
  • Established
  • RockStar
Were they oral antibiotics? The dropping Ferritin is a bad sign. How are your stools? Diarrhea, soft/poorly formed, undigested food? You may have caused intestinal dysbiosis, in which case you DO NOT want to take additional iron. Iron feeds bacteria and you will make things worse. H. Pylori depletes ferritin. This happened to me. You can get a blood test to see if you have any antibodies against H. Pylori, then do a stool test to see if the infection is active.
Well i never developed diarrhea even on heavy dose of iv antibiotics.
A little softer stool, sure, but it returned to normal within 2 days of stopping antibiotics (azythromycin and ceftriaxon).

I drink plenty of yoghurt so that helps.
 

PhoenixGamer

Member
Awards
0
Well i never developed diarrhea even on heavy dose of iv antibiotics.
A little softer stool, sure, but it returned to normal within 2 days of stopping antibiotics (azythromycin and ceftriaxon).

I drink plenty of yoghurt so that helps.
Ok. The problem is that if it is H. Pylori it will not go away with any amount of yogurt or even Rx probiotics (Not antibiotics).
If you Ferritin drops below 35 without any reason such as internal bleeding, you should get tested for H. Pylori. It's a stealth infection that I had for years without knowing it. I now know because my Ferritin dropped below 30 without any explanation and remained there for years. I even took Rx probiotics (VSL#3DS >900BILLION probiotics) and it did nothing against the H. Pylori.
 

CroLifter

Well-known member
Awards
3
  • First Up Vote
  • Established
  • RockStar
Tbh i was eating diet extremely low in iron. I completely avoid read meat.

Only thing that puzzles me is why is my hematocrit that high? Only time it was that high ewas after 8 weeks on 500mg of test.

is there a connection between pneumonia and higher hematocrit?

I mean my saturation was borderline in the hospital, they contemplated whether to put me on o2.

perhaps it rose because my spo2 was in the low 90s, as if i was at a high altitude for a couple weeks?
 
GreenMachineX

GreenMachineX

Well-known member
Awards
4
  • Established
  • First Up Vote
  • Best Answer
  • RockStar
How did you catch pneumonia? Flu first?

otherwise, I have no idea to your questions.
 

CroLifter

Well-known member
Awards
3
  • First Up Vote
  • Established
  • RockStar
How did you catch pneumonia? Flu first?

otherwise, I have no idea to your questions.
I believe i got it by sleeping in an old, long unventilated, mouldy room.

I slept for 2 nights and both times i felt like my throat was obstructed after a few hours spent in that room.
 
GreenMachineX

GreenMachineX

Well-known member
Awards
4
  • Established
  • First Up Vote
  • Best Answer
  • RockStar
I believe i got it by sleeping in an old, long unventilated, mouldy room.

I slept for 2 nights and both times i felt like my throat was obstructed after a few hours spent in that room.
A hotel room or something?
 
HIT4ME

HIT4ME

Well-known member
Awards
4
  • RockStar
  • Established
  • First Up Vote
  • Best Answer
So, anytime you have a decreased ability to breath, you can have an increase in hematocrit. Apnea, pneumonia, poor air quality can cause an increase in HC and RBC's as sort of a defense to adapt to lower oxygen levels. Your doctor may be right and it is "normal" given some of what you have been through.

You should probably take some time off from the gym, if you haven't already, and get some rest.

Not sure I would jump on iron supplements just yet.

Do you have the full CBC results?

Nothing you have above is overly concerning, and that blood pressure is really good, I wouldn't call it low. It is awesome.

I am not saying you do not feel like you are saying, I am wondering if you have just been through a lot and need rest
 
manifesto

manifesto

Well-known member
Awards
6
  • Established
  • First Up Vote
  • RockStar
  • RockStar
  • RockStar
  • RockStar
That hematocrit is not that high...you are overthinking it, and freaking yourself out...
 
TxDermist

TxDermist

New member
Awards
0
Have you had a sleep study done? High H&H can be caused by sleep apnea. Would also explain the extreme fatigue.
 

Similar threads


Top